Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 3, 2009, 3:43 PM CDT for Aransas County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 3, 2009, 4:09 PM CDT
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3206 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 032043
TORCRP
TXC007-032130-
/O.NEW.KCRP.TO.W.0010.090603T2043Z-090603T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ARANSAS COUNTY IN SOUTH TEXAS...
* UNTIL 430 PM CDT
* AT 337 PM CDT...THE ARANSAS WILDLIFE REFUGE FIRE CREW REPORTED
MULTIPLE FUNNEL CLOUDS OVER CENTRAL ARANSAS COUNTY...OR 14 MILES
NORTHEAST OF ROCKPORT...MOVING SOUTHWEST AT 5 MPH. DOPPLER RADAR
INDICATED A POSSIBLE TORNADO FORMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2818 9689 2812 9689 2817 9702 2828 9697
2827 9689 2818 9689 2818 9688
TIME...MOT...LOC 2040Z 035DEG 4KT 2822 9694
$$
KRR1 follow-up statement
000
WWUS54 KCRP 032109
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 PM CDT WED JUN 3 2009
TXC007-032117-
/O.CAN.KCRP.TO.W.0010.000000T0000Z-090603T2130Z/
ARANSAS-
409 PM CDT WED JUN 3 2009
...THE TORNADO WARNING FOR CENTRAL ARANSAS COUNTY IS CANCELLED...
THE STORM ACROSS ARANSAS COUNTY HAS SIGNIFICANTLY WEAKENED AND
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2818 9689 2812 9689 2817 9702 2828 9697
2827 9689 2818 9689 2818 9688
TIME...MOT...LOC 2107Z 035DEG 4KT 2820 9696
$$
KRRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:45 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 3, 2:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 245 PM CDT WED JUN 3 2009 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...STORMS TO THE NORTHEAST...TO THE NORTH AND TO THE SOUTH BUT AS OF THIS WRITING NOT MUCH OVER THE CWFA EXCEPT CALHOUN/ARANSAS AREA. HOWEVER...STORMS STILL HAVE TIME TO GET GOING THE OUR CWFA AS SEVERAL HOURS OF HEATING TO GO AND ALSO STORMS DEVELOPING IN SAN ANTONIO AREA ALONG FRONT HAVE POTENTIAL TO MOVE SOUTH DURING THE EVENING. ALSO...MODELS (FOR WHAT THEY ARE WORTH)...SHOWING A WEAK JET STREAK COMING DOWN LATER THIS EVENING WHICH COULD/SHOULD HELP KEEP AT LEAST SOME OF THE ACTIVITY GOING DESPITE THE LOSS OF DAYTIME HEATING. OVERALL...AM LEANING MORE TOWARD THE GFS FORECAST WHICH IS A BIT WETTER BUT...AS HAS BEEN SEEN DURING THE PAST SEVERAL DAYS...HAS ISSUES (SOME CONVECTIVE FEEDBACK AGAIN). THUS...WILL CALL FOR LOW CHANCE POPS MOST LOCATIONS TONIGHT AND CONTINUING INTO THE OVERNIGHT HOURS OVER THE NORTHEAST AS JET REMAINS AND BOUNDARY MOVES IN. STILL SOME WEAK MID LEVEL MOISTURE ADVECTION AND BORDERLINE PWATS DURING THE DAY ON THURSDAY...SO HAVE KEPT 20 POPS OVER THE SOUTHERN AREAS. SHOULD BE A QUIET NIGHT THURSDAY NIGHT AS UPPER RIDGE BRINGS THE DRIER AIR IN. GENERALLY STAYED ON THE COOL SIDE OF GUIDANCE FOR LOWS TONIGHT BUT THE HIGHER SIDE OF GUIDANCE FOR HIGHS ON THURSDAY. && .MARINE (TONIGHT THROUGH THURSDAY NIGHT)...SEAS 2 TO AT MOST 3 FEET WITH WINDS GENERALLY LIGHT (OUTSIDE OF ANY CONVECTION)...WITH WINDS SHIFTING TO THE NORTH ON THURSDAY...WITH A BRIEF PERIOD OF RETURN FLOW THURSDAY AFTERNOON...THEN BECOMING NORTH AGAIN TOWARD FRIDAY MORNING. SHOULD BE WELL BELOW SCA. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...NO SIGNIFICANT CHANGES TO THE LONG TERM. EXPECT UPPER LEVEL HIGH PRESSURE TO BUILD OVER SOUTH TEXAS FRIDAY WITH SUBSTANTIAL WARMING IN THE MID LEVELS CAPPING OUR ATMOSPHERE AND KEEPING THINGS DRY. FRI MORNING WILL START OUT COOL DUE TO A WEAK SFC FRONT PUSHING THROUGH HOWEVER WINDS WILL TURN AROUND WHEN THE SEA BREEZE MOVES INLAND DURING THE AFTERNOON. THE UPPER RIDGE REMAINS IN CONTROL OF OUR WEATHER THROUGH THE EXTENDED PERIOD WITH NO SENSIBLE WEATHER ANTICIPATED. IT WILL BE UNSEASONABLY HOT WITH TEMPERATURES OUT WEST REACHING TRIPLE DIGITS EACH DAY AND LOW/MID 90S ELSEWHERE. THE RIDGE IS FORECAST TO BREAK DOWN WED AS A S/W MOVES ACROSS THE STATE...HOWEVER ALL OF THE DYNAMICS LOOK TO REMAIN NORTH OF THE AREA KEEPING SOUTH TEXAS DRY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 93 69 93 73 / 30 20 10 10 0 VICTORIA 68 94 64 94 68 / 40 10 10 10 0 LAREDO 75 101 74 104 76 / 20 20 10 10 0 ALICE 72 100 70 98 72 / 30 20 10 10 0 ROCKPORT 74 91 73 90 76 / 30 10 10 10 0 COTULLA 71 99 69 101 72 / 30 10 10 10 0 KINGSVILLE 69 96 68 96 73 / 30 20 10 10 0 NAVY CORPUS 74 91 74 89 77 / 30 20 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM JM/75...LONG TERM
Hazardous weather outlook, Jun 3, 4:48 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 AM CDT WED JUN 3 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-040000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 448 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS TODAY AND TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/RG
In the hours before
Special weather statement, Jun 3, 1:13 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 113 PM CDT WED JUN 3 2009 TXZ247-031915- CALHOUN- 113 PM CDT WED JUN 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MAGNOLIA BEACH...OR 8 MILES WEST OF PORT OCONNOR...MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Jun 3, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 9 S AUSTWELL 28.26N 96.84W
06/03/2009 M1.00 INCH ARANSAS TX PARK/FOREST SRVC
ARANSAS WILDLIFE REFUGE REPORTED NICKLE TO QUARTER SIZED
HAIL.
&&
JMETZLocal storm report, Jun 3, 3:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 S AUSTWELL 28.26N 96.84W
06/03/2009 E1.75 INCH ARANSAS TX PARK/FOREST SRVC
PUBLIC REPORTS OF UP TO GOLFBALL HAIL COMING INTO ARANSAS
WILDLIFE REFUGE.
&&
GWILKThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:27 PM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 3, 2:30 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 30 min |
| Jun 3, 2:59 PM CDT | Severe Thunderstorm Warning | CRP | Aransas | 61 min |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 49 min |
| Jun 3, 5:22 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 23 min |
| Jun 3, 5:44 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 61 min |
| Jun 3, 6:04 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Goliad, La Salle, McMullen, Refugio and 2 more | 145 days |
| Jun 3, 6:06 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 24 min |
| Jun 3, 6:07 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 53 min |
| Jun 3, 6:11 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 49 min |
| Jun 3, 6:50 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 23 min |
| Jun 3, 6:54 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| Jun 3, 6:57 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 48 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.